Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Shortness of breath after getting colonoscopy done. Had pneumonia in the past after lap choley procedure. Due to propofol?

I had a colonoscopy today around 10:30 this morning. I slept and stayed in bed until about 5:30 pm. I am now having shortness of breath on exertion. I also had a lap choley in December and had the same thing occur. I had propofol both times. I do not have problems breathing at rest. I develop pneumonia about 10 day after the lap choley. Is this common after propofol?
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  341
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
The colonoscopy procedure is laproscpic investigation during which the abdominal cavity is inflated with the help of CO2 gas for gud visualisation. After completion of procedure the co2 gas is removed but few amount of gas is retained in d cavity. The remaining gas sometimes irritates the diaphragm seperating the abdominal and thorasic cavity. This irritaton may leads to breathlessness, chest discomfort like symptoms. But if the problem continues for more than 12 hrs, you should consult your surgeon. Take care..
Answered: Tue, 26 Feb 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Pain Medicine & Palliative Care Specialist Dr. Kerry Pottinger's  Response
Propofol does not cause a shortness of breath on exertion. The effect of having invasive procedures under anesthesia will make you tired and unable to carry out normal activities for at least 24 to 48 hours. Pneumonia is a recognised complication of a lap chole due to the effect of surgery and the gas used on the movement of the diaphragm.
Dr K A Pottinger,
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor